Nebraska, 2005

Hail in Nebraska, April 5, 2005

April 5, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 5, 1:30 PM CST, 8 hours 48 minutes earlier.

Area forecast discussion, Apr 5, 1:30 PM CST, 8 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
230 PM CDT TUE APR 5 2005

.DISCUSSION...
SHORT TERM CONCERN WILL DEAL WITH MOVEMENT OF SOUTHERN PLAINS SYSTEM
AS IT TRACKS EAST.

SCATTERED CONVECTION DEVELOPING ACROSS SOUTHERN PARTS OF THE CWA
THIS AFTERNOON WITH SURFACE TROF EXTENDING FROM NWRN CORNER OF THE
CWA INTO SOUTH CENTRAL NEBRASKA. MODELS INDICATE WIDESPREAD QPF
ALONG AND WEST OF THIS BOUNDRY TONIGHT WITH SECONDARY MAX DEVELOPING
EAST OF THE LOW FROM MISSOURI TO ALONG NEBRASKA KANSAS BORDER.
ALTHOUGH WINDS EXPECTED TO PICK UP BEHIND THE TROF TONIGHT INTO
WEDNESDAY IT APPEARS THEY SHOULD REMAIN BELOW ADVISORY CRITERIA WITH
850 WINDS IN 30-40 KNOT RANGE INDICATED BY MODELS. CURRENT FORECAST
HANDLES THINGS PRETTY WELL SO ONLY MINOR CHANGES THROUGH WEDNESDAY
AT THIS TIME WITH POPS DIMINISHING ACROSS THE AREA WEDNESDAY
AFTERNOON INTO WEDNESDAY EVENING.

IN THE EXTENDED PERIOD...ALSO ONLY MINOR CHANGES TO FORECAST AS MODELS
CONSISTENT IN HAVING NEXT TROF MOVE INTO THE AREA THIS WEEKEND AND
LINGER INTO EARLY PART OF NEXT WEEK FOR A PROLONGED PERIOD OF WET
WEATHER.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, Apr 5, 4:00 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT TUE APR 5 2005

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-061000-
BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-
MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
500 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN
NEBRASKA AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE AND BE ACCOMPANIED
BY LARGE HAIL. HOWEVER...ISOLATED STORMS COULD PRODUCE DAMAGING
WINDS. THE SEVERE WEATHER RISK THOUGH SHOULD DIMINISH BY LATE
EVENING.

A SLOW MOVING SURFACE LOW OVER OKLAHOMA...COMBINED WITH AN AREA OF
LOW PRESSURE EXTENDING NORTH INTO THE CENTRAL PLAINS...WILL BE THE
FOCUS FOR THE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SATURDAY NIGHT THROUGH
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-061000-
ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX-
MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON-
WASHINGTON-WAYNE-
500 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
NEBRASKA AND WEST CENTRAL IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS
EVENING. A FEW STORMS MAY BE ACCOMPANIED BY SMALL HAIL...BUT NO
ORGANIZED SEVERE WEATRHER IS ANTICIPATED.

A SLOW MOVING SURFACE LOW OVER OKLAHOMA...COMBINED WITH AN AREA OF
LOW PRESSURE EXTENDING NORTH INTO THE CENTRAL PLAINS...WILL BE THE
FOCUS FOR THE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SATURDAY NIGHT THROUGH
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING.

DEE

In the hours before

Local storm report, Apr 5, 7:47 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
847 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             FAIRBURY                40.14N 97.18W
04/05/2005  0.25 INCH        JEFFERSON          NE   EMERGENCY MNGR

&&

DEWALD

The radar

The Sioux Falls radar (KFSD), 116 km away, was scanning. The volume nearest the first event began at 04:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cedar

When
April 5, 10:18 PM CST
Where
Cedar County, Hartington
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.617, -97.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443678.